Skip to main content
 

2019

Top
  • American Health Packaging Issues Voluntary Nationwide Recall of Valsartan Tablets Due to the Detection of NDEA (N-Nitrosodiethylamine) Impurity

    Wednesday, March 13, 2019

    American Health Packaging is voluntarily recalling one lot of Valsartan Tablets, USP, 160 mg to the consumer level due to the detection of trace amounts of an unexpected impurity found in the finished drug product. The impurity detected in the finished drug product is N-Nitrosodiethylamine (NDEA), which is a substance that occurs naturally in certain foods, drinking water, air pollution, and industrial processes, and has been classified as a probable human carcinogen as per International Agency for Research on Cancer (IARC) classification. This recall is being initiated in response to the recall by the manufacturer (Aurobindo Pharma USA, Inc.), which included the affected lot that was repackaged by American Health Packaging.

    Valsartan Tablets USP are indicated to control high blood pressure and for the treatment of heart failure. Patients who prescribed Valsartan Tablets USP should continue taking their medication, as the risk of harm to the patient’s health may be higher if the treatment is stopped immediately without any alternative treatment. Patients should contact their pharmacist or physician who can advise them about an alternative treatment prior to returning their medication.

    Product was distributed Nationwide to Wholesalers for use in hospital settings. No reports of injury or adverse events to date.

    Read More
  • FDA updates on angiotensin II receptor blocker (ARB) recalls including valsartan, losartan and irbesartan

    Wednesday, March 6, 2019

    Additional update to three recent MedWatch Safety Alert Recalls on Angiotensin II Receptor Blocker, including Valsartan and Losartan.

    • Losartan Potassium Tablets and Losartan Potassium/Hydrochlorothiazide Tablets by Torrent Pharmaceuticals Limited
      • Recall due to the detection of trace amounts of N-Methylnitrosobutyric Acid found in an active pharmaceutical ingredient (API) (03/01/19).
    • Amlodipine Valsartan Tablets and Valsartan Tablets by AurobindoPharma USA
      • Recall due to the detection of NDEA (N-Nitrosodiethylamine) Impurity (03/01/19).
    • Losartan Potassium Tablets by Camber Pharmaceuticals
      • Recall due to the detection of trace amounts of N-Nitroso N-Methyl 4-amino Butyric Acid (NMBA) impurity found in the API (02/28/19).

    Read More
  • FDA updates on angiotensin II receptor blocker (ARB) recalls including valsartan, losartan and irbesartan

    Monday, March 4, 2019

    Three new MedWatch Safety Alert recall medical products have been added to the FDA Recalls webpage. 

    • Losartan Potassium Tablets by Camber Pharmaceuticals: Recall—Due to the Detection of Trace Amounts of N-Nitroso N-Methyl 4-amino butyric acid Impurity found in the Active Pharmaceutical Ingredient (API)
    • Valsartan and Amlodipine and Valsartan Tablets by Aurobindo and Acetris: Recall—Due to the Detection of N-Nitroso N-Methyl 4-amino butyric acid Impurity found in the API

    FDA provides update on its ongoing investigation into ARB drug products; reports on finding of a new nitrosamine impurity in certain lots of losartan and product recall.

    Read More
  • Medtronic, Inc. Recalls Dual Chamber Implantable Pulse Generators (IPGs) Due to Possible Circuit Error

    Friday, March 1, 2019

    The FDA has identified this as a Class I recall, the most serious type of recall. Use of these devices may cause serious injuries or death

    Recalled Product(s):

    • Medtronic, Inc. Dual Chamber Implantable Pulse Generators (IPGs)
    • Model Names:
      • Adapta, Versa, Sensia, Relia, Attesta, Sphera, and Vitatron A, E, G, Q series
    • Manufacturing Dates: March 2, 2017, to December 18, 2018
    • Distribution Dates: March 6, 2017, to January 7, 2019
    • Devices Recalled in the U.S.: 13,440

    Device Use

    Medtronic’s Dual Chamber Implantable Pulse Generators (IPGs) are implanted cardiac pacemakers used to provide stimulation to increase heart rate in patients with a slow heart rhythm (bradycardia) or no heart rhythm. The pulse generator is the small implanted unit containing the battery and other electronic parts. The pulse generator must be used with insulated electrode wires called leads. These devices are designed to be used in addition to routine clinical monitoring by a health care professional.

    Reason for Recall

    Medtronic is recalling its dual chamber IPGs due to the possibility of a software error that can result in a lack of pacing. Patients and physicians cannot predict whether and when this software error might occur. A lack of pacing could result in patients experiencing slow heart beating, low blood pressure, and symptoms such as light headedness, fainting, and even death.

    Read More
  • Physio-Control Recalls LIFEPAK15 Monitor/Defibrillator Due to Risk of Device "Lockup" (Freezing)

    Friday, March 1, 2019

    The FDA has identified this as a Class I recall, the most serious type of recall. Use of these devices may cause serious injuries or death

    Recalled Product(s)

    • Physio-Control, Inc. LIFEPAK15 Monitor/Defibrillator (LP15)
    • Model: LIFEPAK 15 Monitor/Defibrillators with Printed Circuit Board Assembly (PCBA) part no. 3206834-011 or 3206834-012
    • Serial/Lot Numbers:  See "Full List of Affected Devices"
    • Manufacturing Dates: March 21, 2013, to July 18, 2016
    • Distribution Dates: March 21, 2013, to July 18, 2016
    • Devices Recalled in the U.S.: 8,164

    Device Use

    Physio-Control's LIFEPAK 15 Monitor/Defibrillator is used to deliver lifesaving electrical shocks to people with sudden cardiac arrest, a medical condition in which the heart suddenly and unexpectedly stops beating. Defibrillation electrodes are connected to the defibrillator to help the device analyze a patient's heart rhythm and deliver an electrical shock to restore normal heart rhythm when needed. The LIFEPAK 15 monitor displays the patient's heart rhythm so the health care provider can study the heart's electrical activity.

    The LIFEPAK 15 is designed to be used only by trained medical personnel during ground transport of a patient.

    Reason for Recall

    Physio-Control is recalling its LIFEPAK 15 Monitor/Defibrillator because the device may "lockup" (freeze) after a shock is delivered. When this occurs, the device's monitor display goes blank and there is no response from the keypad or the device although the device's LED lights remain on and indicates the device still has power.

    Once the LIFEPAK 15 freezes, it cannot provide defibrillation therapy until the device is reset by restarting the device or removing and reinserting all connected power sources. The resulting delay in delivering a shock could and has resulted in serious patient injury including death.

    Read More
  • Macleods Pharmaceuticals Limited Issues Voluntary Nationwide Consumer Level Recall of One Lot (BLM 715A) of Losartan Potassium/Hydrochlorothiazide

    Friday, March 1, 2019

    Macleods Pharmaceuticals Limited is voluntarily recalling one lot of Losartan Potassium/Hydrochlorothiazide combination tablets 100mg/25mg to the consumer level due to the detection of trace amounts of an unexpected impurity (NDEA) found in finished product manufactured with active pharmaceutical ingredient made by Hetero Labs Limited.

    Risk Statement: The impurity detected is N-nitrosodiethylamine (NDEA), which is a substance that occurs naturally in certain foods, drinking water, air pollution, and industrial processes, and has been classified as a probable human carcinogen as per International Agency for Research on Cancer (IARC) classification. Macleods is recalling one lot of Losartan Potassium/Hydrochlorothiazide combination tablets 100mg/25mg that contains NDEA above the interim acceptable daily intake levels released by the FDA.

    To date, Macleods Pharmaceuticals Limited has not received any reports of adverse events related to this recall.

    Losartan Potassium/Hydrochlorothiazide combination tablets are indicated to treat hypertension and hypertensive patients with Left Ventricular Hypertrophy. Patients who are on Losartan Potassium/Hydrochlorothiazide combination tablets, USP should continue taking their medication, as the risk of harm to the patient's health may be higher if the treatment is stopped immediately without any alternative treatment.

    The product subject to recall is listed below and packaged in bottles. The product can be identified by checking the product name, manufacturer details and batch or lot number on the bottle containing these products.

    Read More